Well, it has been 4 full days on Low Dose Naltrexone (LDN) and I thought I would give everyone an update.
From what I was reading online I guess a lot of people build up to the normal dosing. Sadly, since my GI didn’t know too much about the drug, I went right to the full dose of 4.5 mg. I have had some side effects from it but nothing I can’t handle.
The first major side effect is insomnia. The medicine kicks in around 3 in the morning and gets the endorphins jumping. That is what wakes you up and keeps you up. For 4 nights now I haven’t had much sleep. Once my body gets used to the drug this should stop and I can not wait for that to occur.
Another side effect some people get on the 4.5 mg dose is a headache and I have had some on and off. It isn’t so bad and I haven’t even thought about taking Tylenol for it. Another side effect which I have read about are nausea and lack of appetite. I get this later on in the day around late afternoon and night time. Hopefully this too will go away.
Overall, I don’t feel normal right now. I have been very irritable and agitated but I think this is due to the lack of sleep. I am not my normal self and even my wife has noticed it, but more important is that I have noticed it.
As far as the Crohn’s go, I haven’t had it bad so I can’t say there is an improvement, but it hasn’t gotten worse. I have had a little more gas but I don’t know if that is because I am getting better or worse.
So…..for the first week, I am having a rough time of it, but I won’t give up or give in. I am a fighter and will keep going. Hopefully week 2 will be better and I can get some rest. The weekend is upon us so I can rest a little.
Sounds like you’re right on track, actually! Expect to be off your game for 2-3 weeks until your body starts producing more serotonin. After that, things really start to stabilize. Thanks for the update!
Hang in there! I had the same experience when I started Imuran and after a couple weeks felt great. Have you in our thoughts!
Thinking of you and watching your journey. Wishing you only the best!
Good update 🙂 Stick with it though, as I am sure your system will settle down before too much longer.